Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 22, 2019, 2:47 PM CST for 16 counties in Texas. It took effect at Feb 23, 2019, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2019, 2:47 PM CST (20:47 UTC)
- In effect from
- Feb 23, 2019, 12:00 AM CST
- Expired
- Feb 23, 2019, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS74 KMAF 222047 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 247 PM CST Fri Feb 22 2019 ...STRONG WINDS LIKELY BEGINNING THIS EVENING THROUGH SATURDAY FOR MOST OF WEST TEXAS AND ALL OF SOUTHEAST NEW MEXICO... .A wind storm is expected to begin this evening in the higher terrain continuing into Saturday for the plains in wake of a fast moving Pacific cold front. Areas of blowing dust will be possible along and north of I-20 throughout the day Saturday. Strong winds will diminish quickly late Saturday afternoon. NMZ027-TXZ258-231130- /O.UPG.KMAF.HW.A.0009.190223T0300Z-190224T0000Z/ /O.NEW.KMAF.HW.W.0013.190223T0000Z-190224T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen and Pine Springs 247 PM CST Fri Feb 22 2019 /147 PM MST Fri Feb 22 2019/ ...HIGH WIND WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ SATURDAY... * TIMING...This evening through Saturday. * WINDS...West 45 to 55 mph with gusts to around 75 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Expect severe turbulence for low flying light aircraft. High profile vehicles will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-033-034-231130- /O.UPG.KMAF.HW.A.0009.190223T0600Z-190224T0000Z/ /O.NEW.KMAF.HW.W.0013.190223T0300Z-190224T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County- Including the cities of Carlsbad, Otis, Whites City, Artesia, Atoka, Dayton, Caprock, Crossroads, Gladiola, McDonald, Tatum, Hobbs, Humble City, Knowles, Monument, Nadine, Buckeye, Lovington, Eunice, Oil Center, Bennett, and Jal 147 PM MST Fri Feb 22 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SATURDAY... * TIMING...Late this evening through Saturday. * WINDS...West 40 to 50 mph with gusts to 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Expect severe turbulence for low flying light aircraft. High profile vehicles will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ045-046-231130- /O.UPG.KMAF.HW.A.0009.190223T1200Z-190224T0000Z/ /O.NEW.KMAF.HW.W.0013.190223T0300Z-190224T0000Z/ Gaines-Dawson- Including the cities of Fairview, Paynes Corner, Seminole, Higginbotham, Seagraves, Arvana, Friendship, Lamesa, Patricia, Pride, Punkin Center, and Sand 247 PM CST Fri Feb 22 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY... * TIMING...This evening through Saturday. * WINDS...West 35 to 45 mph with gusts to 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ057-074-231130- /O.UPG.KMAF.HW.A.0009.190223T0300Z-190224T0000Z/ /O.NEW.KMAF.HW.W.0013.190223T0300Z-190224T0000Z/ Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area- Including the cities of Lobo, Van Horn, Alpine, Altuda, and Boracho 247 PM CST Fri Feb 22 2019 /147 PM MST Fri Feb 22 2019/ ...HIGH WIND WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ SATURDAY... * TIMING...This evening through Saturday. * WINDS...West 35 to 55 mph with gusts to around 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Expect severe turbulence for low flying light aircraft. High profile vehicles will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ058-231130- /O.NEW.KMAF.HW.W.0013.190223T0300Z-190224T0000Z/ Reeves County and Upper Trans Pecos- Including the city of Pecos 247 PM CST Fri Feb 22 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SATURDAY... * TIMING...Late this evening through Saturday. * WINDS...West 40 to 50 mph with gusts to 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Expect severe turbulence for low flying light aircraft. High profile vehicles will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ047-048-050>053-231130- /O.UPG.KMAF.HW.A.0009.190223T1200Z-190224T0000Z/ /O.NEW.KMAF.WI.Y.0008.190223T0600Z-190224T0000Z/ Borden-Scurry-Andrews-Martin-Howard-Mitchell- Including the cities of Mesquite, China Grove, Hudd, Andrews, Florey, Frankel City, Courtney, Grady, Lenorah, Stanton, Tarzan, Big Spring, Elbow, Fairview, Luther, South Haven, and Colorado City 247 PM CST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * TIMING...Tonight through Saturday. * WINDS...West 30 to 40 mph with gusts to 55 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ059>063-067>070-075-080-081-231130- /O.NEW.KMAF.WI.Y.0008.190223T0600Z-190224T0000Z/ Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Pecos-Marfa Plateau-Big Bend Area- Including the cities of Mentone, Kermit, Odessa, Pleasant Farms, Cotton Flat, Midland, Valley View, Warfield, Bigby Corner, Monahans, Thorntonville, Crane, McCamey, Midkiff, Rankin, Best, Big Lake, Stiles, Texon, Belding, Fort Stockton, Hovey, Casa Piedra, Shafter, Marfa, Panther Junction, Castolon, Chisos Basin, Lajitas, Study Butte, and Terlingua 247 PM CST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * TIMING...Tonight through Saturday. * WINDS...West 25 to 35 mph with gusts to 50 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ rhluchan
2 follow-up statements
954 WWUS74 KMAF 231057 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 457 AM CST Sat Feb 23 2019 ...STRONG WINDS EXPECTED TODAY FOR MOST OF WEST TEXAS AND ALL OF SOUTHEAST NEW MEXICO... .A wind storm is expected to continue into today for the mountains and plains in wake of a fast moving Pacific cold front. Areas of blowing dust will be possible along and north of I-20 throughout the day today. Strong winds will diminish quickly late this afternoon. NMZ027>029-033-034-TXZ045-046-057-058-074-258-232100- /O.CON.KMAF.HW.W.0013.000000T0000Z-190224T0000Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Van Horn, Pecos, Alpine, Fort Davis, Guadalupe Mountains NP, and Pine Springs 457 AM CST Sat Feb 23 2019 /357 AM MST Sat Feb 23 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through this afternoon. * WINDS...West 45 to 55 mph with gusts to around 75 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Expect severe turbulence for low flying light aircraft. High profile vehicles will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ047-048-050>053-059>063-067>070-075-080-081-232100- /O.CON.KMAF.WI.Y.0008.000000T0000Z-190224T0000Z/ Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector- Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Marfa Plateau- Big Bend Area- Including the cities of Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Marfa, Big Bend NP, and Marathon 457 AM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Through this afternoon. * WINDS...West 25 to 35 mph with gusts to 50 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
381 WWUS74 KMAF 231948 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 148 PM CST Sat Feb 23 2019 ...STRONG WINDS WILL CONTINUE TODAY ACROSS MOST OF WEST TEXAS AND ALL OF SOUTHEAST NEW MEXICO... .A wind storm will continue this afternoon for the mountains and plains in wake of a fast moving Pacific cold front. Areas of blowing dust will be possible along and north of I-20. Strong winds will diminish quickly this evening. NMZ027>029-033-034-TXZ045-046-057-058-074-258-240000- /O.CON.KMAF.HW.W.0013.000000T0000Z-190224T0000Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Van Horn, Pecos, Alpine, Fort Davis, Guadalupe Mountains NP, and Pine Springs 148 PM CST Sat Feb 23 2019 /1248 PM MST Sat Feb 23 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...Through this afternoon. * WINDS...West 40 to 55 mph with gusts to around 75 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Expect severe turbulence for low flying light aircraft. High profile vehicles will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ047-048-050>053-059>063-067>070-075-080-081-240000- /O.CON.KMAF.WI.Y.0008.000000T0000Z-190224T0000Z/ Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector- Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Marfa Plateau- Big Bend Area- Including the cities of Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Marfa, Big Bend NP, and Marathon 148 PM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Through this afternoon. * WINDS...West 25 to 35 mph with gusts to 50 mph. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 12:35 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 22, 12:35 PM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1235 PM CST Fri Feb 22 2019
.DISCUSSION...
&&
.AVIATION...
Skies will continue to clear from west to east this afternoon.
Looking at a Pacific front slamming into the area tonight with
a strong west wind... could see gusts of 40kts or greater.
Saturday will stay windy with areas of blowing dust.
&&
PREV DISCUSSION... /issued 432 AM CST Fri Feb 22 2019/
DISCUSSION...
An upper level trough is approaching the region from the west.
Patchy fog is possible this morning across eastern portions of the
CWA as low level moisture is moving across the area. Temperatures
today are expected to be very similar to yesterday as a surface
trough develops across southeast New Mexico and the higher terrain
of West Texas.
The upper trough to the west begins to move over the region tonight
with the base of the trough passing over the CWA. This will result
in strong west winds moving across the area tonight and continuing
into Saturday. Have allowed the High Wind Watch to remain but don't
have as much confidence in areas across the northern Permian Basin
reaching high wind criteria since the timing of the peak winds will
occur before peak heating. The Guadalupe Mountains will likely be
upgraded to a High Wind Warning but have less confidence about the
other areas. Blowing dust will be possible across the northern
sections of the CWA on Saturday as a result of the wind. A Pacific
front will move across the area in association with the west winds.
Temperatures are expected to drop to near or below freezing across
the higher terrain and northern and western sections of the CWA
tonight. Precipitation chances will increase tonight across the
area as upper lift increases. Precipitation type is expected to
change over the snow in the Guadalupe Mountains first tonight then
across other areas west of the Pecos River and in areas of southeast
New Mexico. The precipitation is expected to be light and will
quickly move out of the area on Saturday and will be followed by
blowing dust depending on precipitation amounts. Temperatures on
Saturday behind the front will be slightly cooler and around normal
for this time of year.
The upper trough lifts northeastward Saturday night and most places
across the area will be at or below freezing overnight. Zonal flow
is expected over the region on Sunday with temperatures fairly
similar to the previous day. Temperatures will begin to warm back up
beginning on Monday with most places experiencing temperatures in
the 70s on Tuesday. A cold front may backdoor into the area on
Thursday resulting in temperatures cooling to near normal. Although
there is a very slight chance of precipitation in the extended
forecast, did not include mention of for now due to low confidence.
FIRE WEATHER...
South winds will keep the minimum afternoon humidities today above
20 percent east of the Pecos River with upper teens expected west of
the Pecos. Winds will be a little gusty this afternoon but RFTIs are
mostly zero so will not issue a fire danger statement this
afternoon. Winds shift from the west tomorrow, increase in speed
dropping humidities into the lower teens that could create critical
fire weather conditions in southeast New Mexico and elevated fire
weather conditions elsewhere. However ERC values are still a little
low so have opted to continue the fire weather watch at this time.
A cold front will bring lighter winds and reduce the fire threat
early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 64 42 64 29 / 10 40 0 0
Carlsbad 70 36 60 26 / 0 40 0 0
Dryden 71 44 68 35 / 0 10 0 0
Fort Stockton 73 39 62 33 / 0 20 0 0
Guadalupe Pass 58 26 48 31 / 0 50 0 0
Hobbs 64 33 57 25 / 0 40 0 0
Marfa 66 27 54 23 / 0 30 0 0
Midland Intl Airport 67 39 63 29 / 0 40 0 0
Odessa 67 37 62 28 / 0 30 0 0
Wink 70 37 62 28 / 0 30 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from 8 PM MST this evening through Saturday
afternoon for Guadalupe Mountains of Eddy County.
Fire Weather Watch from Saturday morning through Saturday
afternoon for Southeast Plains.
High Wind Watch from 11 PM MST this evening through Saturday
afternoon for Central Lea County-Eddy County Plains-
Northern Lea County-Southern Lea County.
TX...High Wind Watch from 9 PM CST /8 PM MST/ this evening through
Saturday afternoon for Davis/Apache Mountains Area-
Guadalupe Mountains-Van Horn and Highway 54 Corridor.
High Wind Watch from Saturday morning through Saturday afternoon
for Andrews-Borden-Dawson-Gaines-Howard-Martin-Mitchell-
Scurry.
&&Hazardous weather outlook, Feb 22, 2:44 PM CST, 3 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 244 PM CST Fri Feb 22 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 244 PM CST Fri Feb 22 2019 /144 PM MST Fri Feb 22 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight High winds are possible in the Guadalupe and Davis Mountains... the Southeast New Mexico plains... the Van Horn Region... and portions of the Northern Permian Basin. A High Wind Warning is in effect. Very windy conditions are expected across most of the remainder of West Texas... a Wind Advisory is in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High winds will continue Saturday with the High Wind Warning and Wind Advisory remaining in effect. Areas of blowing dust expected. Critical fire weather conditions are expected Saturday for the Southeast New Mexico plains and Western Permian Basin. A Red Flag Warning will remain in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:28 PM CST | Red Flag Warning | MAF | Andrews, Gaines | 28 hr |
| Feb 22, 2:47 PM CST | High Wind Warning | MAF | Dawson, Gaines | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.